The Lupus Forum banner
1 - 12 of 12 Posts

·
Registered
Joined
·
59 Posts
Discussion Starter · #1 ·
Hi to you all.
Well i thought i'd put a post out as i have spoken to my nurse today and she has said that they want to put me on some drug that will suppress my whole immune system,:worried:but that this drug will make me feel 'in general' better.
I can't take the oral form of steroids they make me feel SO ill. although i can take the injections, or IV, strange huh? so because of this they want to start me on this drug, they have told me that the read up on it is not to good, but that they will put me on a 'low dose' to start with to see if my body will tollerate the drug.
It sounds an awful drug, do any of you know what this drug is? i forgot to ask her to spell it for me, but it sounds like this 'surprimin' thats all i know, and just wanted to know if anyone else knows what it is and what the side effects are.
I'm already on Planquil 400mg day, omeprazole 40mg day,asprin 75mg, amitriptline 110mg at night, 10mg in the day, stemitil 5mg (anti sickness tablet),Simvastin 10mg, day, colefec270mg day, Morphine 60mg day 30mg night, cetirzine 10mg twice per day, HRT patches 100mg 3 per week, as i have had hysterectomy phew thats that said, it's only if you read this you will then know what i'm already taking, i was told i have lupus/fibramialga/discoid lupus/osteoparosis of the spine all in the last 2yrs.
I do cope quite well but as you all know we all have our days, and sometimes weeks/months.....................
I hope that someone will read this and be able to help me to put my mind at rest re taking more drugs, perhaps someone out there is already on this drug?
Thank you for reading this mail, wishing you all well
Warm regs
Debbi:wink2:
 

·
Registered
Joined
·
14 Posts
DEBBIE,all i KNOW for a FACT, just watch out for the steroids and elavil. Its great that you CANT take the oral steroids. I myself has surpassed morphine months ago. Im just NOT sure of the medication your NURSE is talking about. elavil(amitrptline) it is an anti-depressent drug ( an old one at that) you mentioned that you are doing quite well....then why start another medication?
 

·
Moderator
Joined
·
11,410 Posts
Hi Debbi,

Starting any new medication is a bit scary. It does sound like your doctor knows what he is doing.

Here is a link that explains the kind of drugs your doctor wants to put you on. There is 3 pages to it, just click on the next page.

http://www.lupus.org/webmodules/web...ew_aboutdiagnosis.aspx?articleid=88&zoneid=15

I know there is a lot of us on immune suppresants. I am not on them but my rhumey said that is the next step for me.

Please take care and I hope that link helps you.
Lyn
 

·
Registered
Joined
·
15,684 Posts
Hi Debbi,

Was it Azathioprine? aka Imuran?

If so then many of us are on it and it has helped us a great deal. The advice to start at a low dose and work your way up is excellent, that gave my body a chance to accept it and I suffered no side effects whatsoever. Good luck :luck:

love
Lily
 

·
Registered
Joined
·
59 Posts
Discussion Starter · #5 ·
Thank you!

Dear all.
I would like to thank you all for all of your information, and the website was very interesting to say the least.
The medicine i was looking for was Azathioprine, I just could not think of what my nurse had said to me, so many thanks for knowing what i ment.
As i have told you all my meds are listed above, and yes (touch wood) i have been quite well for the last few months, a great change from in and outta hospital.
Iam being sent some paperwork on this drug, and yes as you say they would start me on a low dose to see how well my body takes to it.
I wish you all well and hope to speak soon.
I will of course let you know how i get on, as i have not taken anything like this before, they are worried as i have a right side weakness and that has not gone for the past yr or so, i also have to self cathaterise as my bladder won't work anymore as the lupus has damaged the nerve endings in my bladder, has anyone else had things like this going on?
The worst is being awake all night, or the other end is sleeping 23hrs a day :)
Anyways thank you all for the very good advice
warm regs to you all
lov Debbi :wink2:
xxxxxxxxxxxxxx
 

·
Registered
Joined
·
15,684 Posts
Hi Debbi,

I had (among other things) bladder and bowel incontinence and also have had some mini strokes due to lupus affecting my nervous system. Touch wood things have improved greatly since being on Imuran and I have not had episodes involving those two problems once it got into my system.

If there is permanent damage done for you, you will probably not regain that, but let's hope it's been more a case of constant flaring and who knows the immunosuppressants might kick things back into line. I hope so, I have everything crossed for you, it won't happen overnight though, it did take many months before I realised we were getting somewhere, but thank God we did get somewhere.

love
Lily
 

·
Registered
Joined
·
2,404 Posts
Debbi, I have a friend who self catheterises. She manages well.
I have right sided weakness but I found Immunosuppressants helped with that.

Don't be apprehensive, you will hopefully bless the day you started this drug.
x Lola
 

·
Registered
Joined
·
59 Posts
Discussion Starter · #8 ·
Thank you

Dear all.
Thank you for all your advice, i will be seeing the Doc on the 6th November, they want me to have some time to think about the drug before i go back to them, so i will then have a chat about it and give them my decision.
I'm glad that i'm not the only one who has a right side weakness, and the catheterising to, i think that sometimes you feel as though you are the only one's who have to put up with things until you come on this web site, everyone is so kind and helpful here, and that's really good.
I will of course let you know how i get on, how long do you have to take it before it works? is it like the plaquinil, that take 6 months to work, so what is the normal time frame for this drug to start working?
Thank you all again, and hope that you all keep as well as you can.
Love
Debbi :wink2:
xxxxxx
 

·
Registered
Joined
·
15,684 Posts
Hi Debbi,

Around 6 weeks you will notice some differences, but up to 3 months to really kick in they say. It took a little longer for me to feel it was really pegging things back though and I think that was because my problems were CNS related and I was slowly creeping up on dose (which took longer). I noticed an improvement in protein and red cells in urine after 3 months and also during that time noticed my CNS stuff was not quite as severe or frequent. One year on it and it had fixed up my CNSV unless I was silly enough to go in the sun or really burn the candle at both ends. My MRI/MRA showed no further damage. My tremors and dystonia have not been controlled well by it though, we are still working on that ;)

love
Lily
 

·
Registered
Joined
·
7,800 Posts
Hi Debbi,

I was lucky enough to see some improvement in symptoms as early on as four weeks into treatment with aza. I have to say here though that I was also lucky to be able to go onto my full dose pretty quickly as I have never reacted to it at all.

I saw even more results after 6 to 8 weeks and it really brought a lot of things under control that the rheumy could see in bloods.

It helped me a lot with my headache/memory loss problems (which are back unfortunately for the moment) and also got control of circulating immune complexes in my blood that were bothering the rheumy (now I have no idea if they're called that in English too...and they also seem to be back for the moment). Other than that my differences were in general wellbeing.

It's difficult to be clear on this I'm afraid as my disease has been a bit difficult to control over this last year or two so although a drug may be effective, increasing symptoms sometimes cloud the picture for me.

Good luck with whatever decision you do take but it does sound as if your symptoms do warrant some extra medication.

Katharine
 

·
Registered
Joined
·
59 Posts
Discussion Starter · #11 ·
hi all

Hi All!
Thank you all for your coments, i have made the decision to go onto this drug when i go back to my doc's on the 6th November.
I will of course let you all know how it goes for me, but from the sounds of things, if it makes life a little better then i'm in :)
I wanted to thenk you all so very much for reading my mail and being there when you need someone who knows what it's about.
I get loads of cold sores and split lips anyway, with out the drug lol.
Well i wish you well and speak to you all again very soon, and again thank you.................:wink2:
 

·
Registered
Joined
·
2,404 Posts
Dear Debbie, Do you see Dr. Chris Edwards? He is very good and also works at the London Lupus Centre. I have a couple of Lupus friends in Southampton. As you will see we are not far from each other!
x Lola
 
1 - 12 of 12 Posts
Top